MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 JR 4 LBT 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 JR 4 LBT 100CM; CATHETER, PERCUTANEOUS
Model Number 6700820L
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6f vista brite tip guiding catheter was attempted to be used for a procedure, however, it was confirmed that the distal end was frayed before insertion.So, it was not used for the procedure and was replaced with a new unknown guiding catheter to complete the procedure.There was no reported patient injury.This was a percutaneous coronary intervention (pci) case.The device will not be returned for evaluation because it was discarded due to suspicious infectious disease.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 6f vista brite tip guiding catheter was attempted to be used for a procedure, however, it was confirmed that the distal end was frayed before insertion.It was not used for the procedure and was replaced with a new unknown guiding catheter to complete the procedure.There was no reported patient injury.This was a percutaneous coronary intervention (pci) case.Additional procedural details were requested but not provided.The device was not returned for evaluation because it was discarded due to suspicious infectious disease.A product history record (phr) review of lot 17879504 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿brite tip/distal tip ¿ catheters - frayed/split/torn - during prep¿ could not be confirmed and the exact root cause could not be determined.Storage/handling factors may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr review nor the information available suggests that the event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
6F .070 JR 4 LBT 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9995903
Report Number9616099-2020-03668
Device Sequence Number3836797
Product Code DQY
UDI-Device Identifier20705032020456
UDI-Public20705032020456
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number6700820L
Device Catalogue Number6700820L
Device Lot Number17879504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GUIDING CATHETER.; UNK GUIDING CATHETER